Alert archive / California / Storm Warnings in 2010

Storm Warning 1, NWS Eureka, CA

January 18, 2010

NWS Eureka, CA issued this storm warning at Jan 18, 2010, 8:41 PM PST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 18, 2010, 8:41 PM PST (04:41 UTC)
Expired
Jan 19, 2010, 9:07 AM PST
In force
12 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

307 
WHUS76 KEKA 190441
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
841 PM PST MON JAN 18 2010

PZZ450-470-191245-
/O.UPG.KEKA.GL.W.0092.000000T0000Z-100120T0000Z/
/O.NEW.KEKA.SR.W.0001.100119T0441Z-100120T0000Z/
/O.CON.KEKA.SE.W.0043.000000T0000Z-100121T1800Z/
/O.CON.KEKA.GL.A.0003.100120T1400Z-100121T0300Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
841 PM PST MON JAN 18 2010

...STORM WARNING IN EFFECT UNTIL 4 PM PST TUESDAY...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 10 AM PST
THURSDAY...
...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A STORM
WARNING...WHICH IS IN EFFECT UNTIL 4 PM PST TUESDAY. THE GALE
WARNING IS NO LONGER IN EFFECT. A HAZARDOUS SEAS WARNING REMAINS
IN EFFECT UNTIL 10 AM PST THURSDAY. A GALE WATCH REMAINS IN
EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR
OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE
SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD
PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND
CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS
AND WAVES SUBSIDE.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

PZZ455-475-191245-
/O.CON.KEKA.GL.W.0092.000000T0000Z-100120T0000Z/
/O.CON.KEKA.SE.W.0043.000000T0000Z-100121T1800Z/
/O.CON.KEKA.GL.A.0003.100120T1400Z-100121T0300Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
841 PM PST MON JAN 18 2010

...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM PST TUESDAY...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 10 AM PST
THURSDAY...
...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY EVENING...

A GALE WARNING REMAINS IN EFFECT UNTIL 4 PM PST TUESDAY. A
HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 10 AM PST
THURSDAY. A GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING
THROUGH WEDNESDAY EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$
2 follow-up statements
563 
WHUS76 KEKA 191000
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
200 AM PST TUE JAN 19 2010

PZZ450-470-200000-
/O.EXT.KEKA.SR.W.0001.000000T0000Z-100119T1800Z/
/O.CON.KEKA.SE.W.0043.000000T0000Z-100121T1800Z/
/O.UPG.KEKA.GL.A.0003.100120T1400Z-100121T0300Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
200 AM PST TUE JAN 19 2010

...STORM WARNING NOW IN EFFECT UNTIL 10 AM PST THIS MORNING...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 10 AM PST
THURSDAY...

THE STORM WARNING IS NOW IN EFFECT UNTIL 10 AM PST THIS MORNING.
A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 10 AM PST
THURSDAY.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR
OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE
SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD
PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND
CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS
AND WAVES SUBSIDE.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$

PZZ455-475-200000-
/O.CON.KEKA.GL.W.0092.000000T0000Z-100120T0000Z/
/O.CON.KEKA.SE.W.0043.000000T0000Z-100121T1800Z/
/O.UPG.KEKA.GL.A.0003.100120T1400Z-100121T0300Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
200 AM PST TUE JAN 19 2010

...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 10 AM PST
THURSDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. A
HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 10 AM PST THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$
844 
WHUS76 KEKA 191707
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
907 AM PST TUE JAN 19 2010

PZZ450-200115-
/O.CAN.KEKA.SR.W.0001.000000T0000Z-100119T1800Z/
/O.EXB.KEKA.GL.W.0092.000000T0000Z-100120T0900Z/
/O.CON.KEKA.SE.W.0043.000000T0000Z-100121T1800Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
907 AM PST TUE JAN 19 2010

...GALE WARNING IN EFFECT UNTIL 1 AM PST WEDNESDAY...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 10 AM PST
THURSDAY...
...STORM WARNING IS CANCELLED...

A COUPLE OF POWERFUL STORMS WILL GENERATE STRONG AND GUSTY SOUTH
WINDS AND LARGE SEAS THROUGH WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$

PZZ470-200115-
/O.CAN.KEKA.SR.W.0001.000000T0000Z-100119T1800Z/
/O.EXB.KEKA.GL.W.0092.000000T0000Z-100121T1800Z/
/O.CON.KEKA.SE.W.0043.000000T0000Z-100121T1800Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
907 AM PST TUE JAN 19 2010

...GALE WARNING IN EFFECT UNTIL 10 AM PST THURSDAY...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 10 AM PST
THURSDAY...
...STORM WARNING IS CANCELLED...

A COUPLE OF POWERFUL STORMS WILL GENERATE STRONG AND GUSTY SOUTH
WINDS AND LARGE SEAS THROUGH WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$

PZZ455-475-200115-
/O.CON.KEKA.GL.W.0092.000000T0000Z-100120T0000Z/
/O.CON.KEKA.SE.W.0043.000000T0000Z-100121T1800Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
907 AM PST TUE JAN 19 2010

...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 10 AM PST
THURSDAY...

A COUPLE OF POWERFUL STORMS WILL GENERATE STRONG AND GUSTY SOUTH
WINDS AND LARGE SEAS THROUGH WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$

What forecasters said that day

The local office's own words before this storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this storm warning went out at Jan 18, 4:47 PM PST, 3 hours 54 minutes earlier.

Area forecast discussion, Jan 18, 4:47 PM PST, 3 hours 54 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE EUREKA CA
447 PM PST MON JAN 18 2010

.SYNOPSIS...A SERIES OF STRONG LOW PRESSURE SYSTEMS WILL CONTINUE
TO PUSH ASHORE THROUGH THURSDAY...BRINGING A FEW ADDITIONAL ROUNDS
OF HEAVY RAIN AND HIGHER ELEVATION SNOWFALL TO THE REGION. THESE
STRONG WINTER STORMS WILL ALSO RESULT IN WINDY CONDITIONS AT
TIMES...ESPECIALLY ALONG THE COASTAL REGIONS AND HIGHER
ELEVATIONS.

&&

.UPDATE...A WELL DEFINED LOW PRESSURE SYSTEM ABOUT 200 NM WEST OF
THE HUMBOLDT COAST IS QUICKLY MOVING EASTWARD TOWARDS NW CA. THE
EASTWARD MOVEMENT OF THE SYSTEM VARIES FROM THE NORTHWARD PROJECTION
THAT MODELS PREVIOUSLY FORECASTED. SATELLITE OBSERVATIONS SUGGEST
THAT THIS FEATURE WILL CONTINUE TO SHIFT EAST BEFORE IT MOVES TO THE
NORTH. THE TROUGH CONTINUES TO NEGATIVELY TILT AS IT NEARS THE COAST
WITH THE POTENTIAL FOR THE OCCLUDED FRONT TO BEND OVER THE LOW.
EXPECT STRONG AND GUSTY WINDS ALONG THE DEL NORTE AND HUMBOLDT
COASTS AND EXPOSED RIDGES LATE TONIGHT AS THIS FEATURE NEARS. THE
WINDS MAY BE ERRATIC AT TIMES AS EMBEDDED THUNDERSTORMS MAY HELP
TRANSPORT STRONGER WINDS DOWN TO THE SURFACE. ANOTHER SYSTEM RIGHT
BEHIND THIS LOW WILL PRODUCE ANOTHER ROUND OF STRONG SOUTH WINDS
EARLY TUE MORNING THAT WILL PERSIST THROUGH TUE AFTERNOON. HAVE
ISSUED A HIGH WIND ADVISORY FOR TONIGHT AND TUE FOR PUBLIC ZONES 1
AND 3. THIS SITUATION WILL BE MONITORED CLOSELY THIS EVENING. THE
ADVISORY MAY NEED TO BE UPGRADED TO A WARNING IF THE LOW SHOWS NO
SIGNS OF SHIFTING TO THE NORTH...AND MEAN SEA LEVEL PRESSURE
OFFSHORE CONTINUES TO DROP. THE HIGH WIND ADVISORY MAY ALSO NEED TO
BE EXPANDED TO THE MENDOCINO COAST FOR TUE MORNING WHEN THE NEXT
FRONT NEARS. TH

&&

.DISCUSSION...TRAIN OF STRONG STORMS NOW SEEN CLEARLY ON THE
LATEST WATER VAPOR IMAGERY...WITH THE CLOSEST NEAR 40N 130W. THIS
OCCLUDED SYSTEM IS OF CONCERN THIS AFTERNOON AS IT IS SHOWING
SIGNS OF A BENT BACK OCCLUDED FRONT. IF THE WRAP AROUND DRYING
SEEN ON THE SATELLITE CAN MAKE IT TO SHORE...VERY STRONG SFC WINDS
MAY ACCOMPANY IT. MODELS DO SHOW A NORTHEAST PROGRESSION OF THE
LOW...HOWEVER...SUGGESTING THAT IT WOULD MAKE LANDFALL NORTH OF
THE EKA FORECAST AREA. WILL MONITOR ITS PROGRESS IN THE NEAR TERM.

WARM SECTOR IS NOW LIFTING NORTHEAST THROUGH THE CWA...WITH MORE
CONVECTIVE LOOKING SHOWERS/ISOLATED THUNDERSTORMS PREVAILING...AND
STRATIFORM RAIN EXITING TO THE EAST. SMALL HAIL WILL ALSO BE
POSSIBLE WITH ANY CONVECTIVE TYPE CELLS.

LATEST MESOWEST TEMPERATURES SHOWING FREEZING LEVEL AROUND 5000 FT
THIS AFTERNOON...KEEPING HAZARDOUS SNOW CONDITIONS WELL ABOVE PASS
LEVEL. HOWEVER...WITH EACH SUBSEQUENT STORM COMING THROUGH OVER THE
NEXT 48 HOURS...SNOW LEVELS ARE EXPECTED TO DROP SLOWLY TO AROUND
3500 FT. SNOW ABOVE THE SNOW LEVELS IS EXPECTED TO ACCUMULATE
QUICKLY OVER THE NEXT COUPLE OF DAYS AS TWO MORE STRONG FRONTS PUSH
THROUGH THE REGION. THERE IS SOME CONCERN THAT THE WARM AIR
ADVECTION MAY HINDER LOWER SNOW LEVELS...HOWEVER...COLUMN SHOULD BE
ABLE TO COOL AS UPPER JET PUSHES FARTHER SOUTH. HAVE UPGRADED TO
WINTER STORM WARNING FOR 4000 FT AND HIGHER ACCORDINGLY.

SHOULD CONTINUE TO SEE GUSTY WINDS WITH EACH SYSTEM...ESPECIALLY IN
HIGHER TERRAIN...EXPOSED COASTAL AREAS...AND WITH THE WEDNESDAY
STORM. THIS MAY RESULT IN SOME SCATTERED POWER OUTAGES AND DOWNED
TREES. STILL EXPECTED SOME STRONG GUSTS THIS AFTERNOON AND EARLY
EVENING...AND WILL KEEP WIND ADVISORY IN EFFECT.

HAVE SEEN BETWEEN 1 TO 2.5 INCHES IN MENDOCINO COUNTY TODAY...AND .5
TO 1.5 NORTH TO THE OREGON BORDER. ADDITIONAL RAINFALL AMOUNTS OF 3
TO 5 INCHES ARE EXPECTED ACROSS MENDOCINO COUNTY THROUGH
THURSDAY...AND 2 TO 4 INCHES ELSEWHERE. HIGHER AMOUNTS ARE STILL
ALSO EXPECTED IN FAVORED AREAS LIKE THE KING RANGE AND SOUTH FORK
MOUNTAINS. MINOR FLOODING OF ROADWAYS...SMALL STREAMS...AND PONDING
OF WATER IS STILL A CONCERN THROUGH THE WEEK WITH THIS RAINFALL.

THERE WILL BE A BREAK IN THE ACTION THIS WEEKEND AS UPPER RIDGING
FINALLY BUILDS OVERHEAD. HENRY

&&

.AVIATION...WINDS WILL WEAKEN A LITTLE FOR A BRIEF PERIOD EARLY THIS
EVENING. THERE MAY BE A BRIEF BREAK IN RAIN AS WELL AS ONE FRONT
MOVES EAST OF THE REGION AND ANOTHER FRONT APPROACHES FROM THE
WEST. SOUTH WINDS WILL INTENSIFY AND BECOME GUSTY AGAIN LATER IN THE
EVENING AS THE NEXT FRONT NEARS NORTHERN CA. PERIODS OF RAIN WITH
POCKETS OF MVFR CONDITIONS...AND GUSTY WINDS WILL ACCOMPANY THE
FRONT AS IT MOVES ACROSS THE REGION TONIGHT AND TUE MORNING. TH

&&

.MARINE...SEAS WILL REMAIN TREACHEROUS FOR MOST OF THE WEEK AS A
SERIES OF STORMS MAINTAIN STRONG AND GUSTY SOUTH WINDS AND ELEVATED
NW SWELLS. SEAS MAY DROP BELOW GALE CONDITIONS BRIEFLY THIS EVENING
IN BETWEEN STORMS...BUT WILL RETURN LATER IN THE EVENING...AND HAVE
DECIDED TO LEAVE THE CURRENT WARNINGS AS IS...GALE ENDING TUE
AFTERNOON...AND HAZARDOUS SEAS WARNING ENDING THU MORNING. HAVE
ISSUED A GALE WATCH FOR WED AS WELL WHEN ANOTHER STRONG LOW PRESSURE
SYSTEM IS FORECASTED TO MOVE ACROSS THE WATERS. ISSUED A WATCH
INSTEAD OF A WARNING BECAUSE THE VARYING FORECAST MODELS ARE STILL
WORKING OUT THE POSITION OF THE LOW WHEN IT NEARS THE COAST...AND
WHERE THE STRONGEST WINDS ARE EXPECTED. MADE LITTLE CHANGE TO THE
SWELL FORECAST AS THE PACIFIC STORMS WILL MAINTAIN LARGE W-NW SWELLS
THROUGH THE WEEK. TH

&&

.HYDROLOGY...THE NAVARRO AND RUSSIAN RIVERS WILL SEE A SHARP
INCREASE IN FLOW LEVELS WEDNESDAY EVENING...BUT ARE NOT EXPECTED
TO REACH MONITOR OR FLOOD STAGES THIS WEEK. THE EEL RIVER WILL
ALSO RISE...AND AT FERNBRIDGE IS EXPECTED TO PEAK AROUND 17 FEET
EARLY THURSDAY MORNING...WHICH IS ABOVE MONITOR STAGE. AT THIS
STAGE...MINOR FLOODING OF WESTERN PORTIONS OF CANNIBAL ISLAND
ROAD...CAMP WEOTT ROAD AND ADJACENT AREAS MAY OCCUR...ESPECIALLY
WITH A TIDE OF OVER 6 FT WHICH IS EXPECTED.  HENRY

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
  WIND ADVISORY FROM 7 PM PST TO 3 PM PST TUESDAY CAZ001 AND CAZ003.

  HIGH SURF ADVISORY FROM MIDNIGHT TONIGHT TO 10 AM PST THURSDAY
CAZ001-002.

  WINTER STORM WARNING FROM 4 AM TUESDAY TO 6 PM PST WEDNESDAY
ABOVE 4000 FEET FOR THE CAZ004.

NORTHWEST CALIFORNIA COASTAL WATERS...GALE WATCH FROM WEDNESDAY
   MORNING THROUGH WEDNESDAY EVENING PZZ450-455-470-475.

   GALE WARNING UNTIL 4 PM PST TUESDAY PZZ450-455-470-475.

   HAZARDOUS SEAS WARNING UNTIL 10 AM PST THURSDAY
PZZ450-455-470-475.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Jan 18, 4:55 PM PST, 3 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
455 PM PST MON JAN 18 2010

CAZ001-200030-
REDWOOD COAST-
418 PM PST MON JAN 18 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TONIGHT.

...WIND ADVISORY IN EFFECT UNTIL FROM 7 PM PST MONDAY UNTIL 3 PM
PST TUESDAY...

...HIGH SURF ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM
PST THURSDAY...

PLEASE REFER TO WEATHER.GOV/EUREKA
AND NOAA WEATHER RADIO FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A WIND ADVISORY WILL REMAIN IN EFFECT THROUGH TUESDAY AFTERNOON.

A HIGH SURF ADVISORY WILL REMAIN IN EFFECT THROUGH THURSDAY
MORNING.

A SERIES OF POWERFUL WINTER STORMS WILL BRING PERIODS OF HEAVY
RAIN...STRONG WINDS...AND HIGH SURF TO THE REGION THROUGH AT LEAST
EARLY THURSDAY.

PLEASE REFER TO WEATHER.GOV/EUREKA
AND NOAA WEATHER RADIO FOR FURTHER DETAILS.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE
NATIONAL WEATHER SERVICE IN EUREKA.

PLEASE REFER TO WEATHER.GOV/EUREKA AND/OR NOAA WEATHER RADIO FOR
FURTHER DETAILS.

CAZ002-200030-
MENDOCINO COAST-
418 PM PST MON JAN 18 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TONIGHT.

A HIGH SURF ADVISORY IS IN EFFECT FROM MIDNIGHT TONIGHT THROUGH
THURSDAY MORNING.

PLEASE REFER TO WEATHER.GOV/EUREKA
AND NOAA WEATHER RADIO FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A HIGH SURF ADVISORY WILL REMAIN IN EFFECT THROUGH THURSDAY
MORNING.

A SERIES OF POWERFUL WINTER STORMS WILL BRING PERIODS OF HEAVY
RAIN...STRONG WINDS...AND HIGH SURF TO THE REGION THROUGH AT LEAST
EARLY THURSDAY.

PLEASE REFER TO WEATHER.GOV/EUREKA
AND NOAA WEATHER RADIO FOR FURTHER DETAILS.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE
NATIONAL WEATHER SERVICE IN EUREKA.

PLEASE REFER TO WEATHER.GOV/EUREKA AND/OR NOAA WEATHER RADIO FOR
FURTHER DETAILS.

CAZ003-200030-
NORTH COAST INTERIOR-
418 PM PST MON JAN 18 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TONIGHT.

...WIND ADVISORY IN EFFECT FROM 7 PM PST TONIGHT UNTIL 3 PM
PST TUESDAY...

PLEASE REFER TO WEATHER.GOV/EUREKA
AND NOAA WEATHER RADIO FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A WIND ADVISORY IS CURRENTLY WILL REMAIN IN EFFECT UNTIL 3 PM PST
TUESDAY.

A SERIES OF POWERFUL WINTER STORMS WILL BRING PERIODS OF HEAVY
RAIN...STRONG WINDS...AND HIGH SURF TO THE REGION THROUGH AT LEAST
EARLY THURSDAY. HIGHER ELEVATION SNOWFALL CAN ALSO BE
EXPECTED...MAINLY ABOVE 4000 FEET.

PLEASE STAY TUNED TO THE LATEST FORECASTS FOR UPDATES ON THIS
DEVELOPING SITUATION.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE
NATIONAL WEATHER SERVICE IN EUREKA.

PLEASE REFER TO WEATHER.GOV/EUREKA AND/OR NOAA WEATHER RADIO FOR
FURTHER DETAILS.

CAZ004-200030-
UPPER TRINITY RIVER-
418 PM PST MON JAN 18 2010

...WINTER STORM WARNING IN EFFECT FROM 4 AM TUESDAY TO 6 PM PST
WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TONIGHT.

A WINTER STORM WARNING FOR HEAVY SNOW IS IN EFFECT LATE TONIGHT
FOR ELEVATIONS ABOVE 4000 FEET.

PLEASE REFER TO WEATHER.GOV/EUREKA
AND NOAA WEATHER RADIO FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A WINTER STORM WARNING WILL REMAIN IN EFFECT FOR ELEVATIONS ABOVE
4000 FEET THROUGH WEDNESDAY AFTERNOON.

A SERIES OF POWERFUL WINTER STORMS WILL BRING PERIODS OF HEAVY
RAIN...STRONG WINDS...AND HIGHER ELEVATION SNOWFALL THROUGH AT
LEAST EARLY THURSDAY. THE SNOW LEVEL MAY FALL TO 3500 FEET BY
WEDNESDAY EVENING.

PLEASE REFER TO WEATHER.GOV/EUREKA
AND NOAA WEATHER RADIO FOR FURTHER DETAILS.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE
NATIONAL WEATHER SERVICE IN EUREKA.

PLEASE REFER TO WEATHER.GOV/EUREKA AND/OR NOAA WEATHER RADIO FOR
FURTHER DETAILS.

CAZ076-200030-
MENDOCINO INTERIOR-
418 PM PST MON JAN 18 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TONIGHT.

A STRONG LOW PRESSURE SYSTEM WILL BRING PERIODS OF HEAVY RAIN AND
GUSTY WINDS UP TO 40 MPH THROUGH THIS EVENING. HIGHER ELEVATION
SNOWFALL CAN ALSO BE EXPECTED...MAINLY ABOVE 4500 FEET.

PLEASE STAY TUNED TO THE LATEST FORECASTS FOR UPDATES ON THIS
DEVELOPING SITUATION.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A SERIES OF POWERFUL WINTER STORMS WILL BRING PERIODS OF HEAVY
RAIN...STRONG WINDS...AND HIGHER ELEVATION SNOWFALL THROUGH AT
LEAST EARLY THURSDAY. THE SNOW LEVEL MAY FALL TO NEAR 3500 FEET
BY WEDNESDAY EVENING.

PLEASE STAY TUNED TO THE LATEST FORECASTS FOR UPDATES ON THIS
DEVELOPING SITUATION.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE
NATIONAL WEATHER SERVICE IN EUREKA.

PLEASE REFER TO WEATHER.GOV/EUREKA AND/OR NOAA WEATHER RADIO FOR
FURTHER DETAILS.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 18, 4:05 PM PSTWind AdvisoryEKA18 hr
Jan 19, 10:15 AM PSTWinter Weather AdvisoryEKA54 hr
Jan 19, 3:15 PM PSTWind AdvisoryEKA23 hr
Jan 19, 3:21 PM PSTGale WarningEKA31 hr
Jan 19, 3:21 PM PSTGale WarningEKA31 hr
Jan 19, 3:21 PM PSTStorm WarningEKA21 hr

Nearby

Storm Warnings in California, 2010Every storm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.